MAUDE Adverse Event Report: TERUMO CLINICAL SUPPLY CO., LTD. PRIORITY ONE AC; ASPIRATION CATHETER

TERUMO CLINICAL SUPPLY CO., LTD. PRIORITY ONE AC; ASPIRATION CATHETER
Model Number N/A
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d9, section h3, and to provide the completed investigation results.The actual device has been returned for evaluation.A visual inspection of the actual sample was conducted.Catheter, stylet, and extension tube were returned as the involved device.When we observed the appearance of the returned device, the distal marker part of the involved device was separated, and the guidewire lumen had a tear from the exit port toward the distal tip.When enlarging and observing the tearing of the guidewire lumen that occurred in the involved device, it was found that the guidewire lumen was torn with the resin elongation from the inside toward the outside.The separated distal marker part was not returned.Simulation testing was conducted using eliminate (a device from the priority one ac family) and a ptca trainer to reproduce the distal marker separation and gw lumen tearing observed in the involved device.The method involved setting a guidewire of the appropriate size on the eliminate sample and inserting a guiding catheter of the appropriate size into the ptca trainer.The guidewire operation was then performed to form a loop on the combination guidewire.In this state, the eliminate sample was operated.When a loop was formed on the guidewire, it continued to be pulled against resistance, causing the gw-lumen to begin tearing from the proximal port.The gw-lumen was torn along its entire length, resulting in the distal radiopaque marker of the eliminate being torn off.The simulation test results showed the same reproducibility of damage as the involved device.In our company, we conduct visual inspections for all priority one ac.Upon reviewing the device history records for lot 240502611, no abnormalities were found that could cause the separation of the distal marker.The result of our visual inspection on the device involved likely indicates the following sequence: the aspiration catheter is being pulled, leaving the guide-catheter and guidewire in place.A loop is then formed on the guidewire, causing the operator to feel resistance against withdrawal.This looped guidewire subsequently tears the gw-lumen tube, resulting in the aspiration catheter and guidewire becoming stuck in the guide-catheter.
 
Event or Problem Description
An injury was reported in a patient who was in the catheterization lab for a non-stemi, where an attempt was made to aspirate a clot.Using a right radial approach with a 6f guide ebu, a pci with a 2.5mm balloon was performed.The priority one catheter crossed, and the clot was aspirated.However, as the catheter was being withdrawn from the third diagonal, resistance was encountered, and additional force used to remove it caused the tip on p1 to dislodge and remain inside the coronary artery.The patient was stable but was transferred to the university of kansas hospital for further intervention, which was not performed as the patient remained stable.The procedure conducted was a heart catheterization, with no blood loss reported.The patient has a history of chest pain.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age or date of birth: requested, not provided.A3b: gender: n/a.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Terumo medical products (tmp)(importer) registration no.2243441 is submitting this report on behalf of terumo clinical supply co., ltd.(manufacturer) registration no.3009500972.

Brand Name
PRIORITY ONE AC
Common Device Name
ASPIRATION CATHETER
Manufacturer (Section D)
TERUMO CLINICAL SUPPLY CO., LTD.
3 kawashima-takehayamachi
kakamigahara
gifu, 501-6 024
JA  501-6024
Manufacturer (Section G)
TERUMO CLINICAL SUPPLY CO., LTD.
reg. no. 3009500972
3 kawashima-takehaya-machi
kakamigahara, gifu, 501-6 024
JA   501-6024
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key19581538
Report Number3009500972-2024-00003
Device Sequence Number14329119
Product Code QEZ
UDI-Device Identifier04543334177254
UDI-Public04543334177254
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberN/A
Device Catalogue Number30-6100
Device Lot Number221004080
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.014 MANMO WIRE BSC.; 2.5MM PCI BALLOON.; 6F GLIDE SHEATH.; 6F MEDTRONIC WBU CORONARY GUIDE CATH.
Outcome Attributed to Adverse Event Other;
Patient SexFemale